Alert archive / Indiana / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 97, NWS Northern Indiana

August 14, 2015Williams County, Ohio; DeKalb County, Steuben County, Indiana

NWS Northern Indiana issued this severe thunderstorm warning at Aug 14, 2015, 11:25 PM EDT for Williams County, Ohio; DeKalb County, Steuben County, Indiana. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 14, 2015, 11:25 PM EDT (03:25 UTC)
Expired
Aug 14, 2015, 11:52 PM EDT
In force
27 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties DeKalb County, IN, Steuben County, IN, Williams County, OH

The radar

The Northern Indiana radar (KIWX), 80 km from the middle of the area, began a volume at 03:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 3.4 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2015-08-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2943 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2015-08-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2943 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
878 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
-7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

703 
WUUS53 KIWX 150325
SVRIWX
INC033-151-OHC171-150415-
/O.NEW.KIWX.SV.W.0097.150815T0325Z-150815T0415Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1125 PM EDT FRI AUG 14 2015

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN DE KALB COUNTY IN NORTHEASTERN INDIANA...
  SOUTHEASTERN STEUBEN COUNTY IN NORTHEASTERN INDIANA...
  SOUTHWESTERN WILLIAMS COUNTY IN NORTHWESTERN OHIO...

* UNTIL 1215 AM EDT

* AT 1124 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR EDON...OR 9
  MILES SOUTHEAST OF ANGOLA...MOVING SOUTHEAST AT 20 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  EDGERTON...HAMILTON...EDON...EDGERTON IN WILLIAMS COUNTY...
  COLUMBIA...BLAKESLEE...MELBERN...HAMILTON LAKE...ALVARADO AND
  ARTIC.

THIS INCLUDES INTERSTATE 80 IN OHIO BETWEEN MILE MARKERS 0 AND 2.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
NORTHERN INDIANA .

&&

LAT...LON 4144 8461 4143 8469 4143 8480 4141 8480
      4140 8483 4155 8494 4165 8478
TIME...MOT...LOC 0324Z 326DEG 16KT 4157 8484 

HAIL...1.00IN
WIND...60MPH
 
$$

MARSILI
2 follow-up statements
673 
WWUS53 KIWX 150341
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1141 PM EDT FRI AUG 14 2015

INC033-151-OHC171-150415-
/O.CON.KIWX.SV.W.0097.000000T0000Z-150815T0415Z/
DE KALB IN-STEUBEN IN-WILLIAMS OH-
1141 PM EDT FRI AUG 14 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM EDT
FOR NORTHEASTERN DE KALB...SOUTHEASTERN STEUBEN AND SOUTHWESTERN
WILLIAMS COUNTIES...

AT 1141 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR EDON MOVING 
SOUTHEAST AT 20 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
EDGERTON...HAMILTON...EDON...EDGERTON IN WILLIAMS COUNTY...
COLUMBIA...BLAKESLEE...MELBERN...HAMILTON LAKE...ALVARADO AND ARTIC.

THIS INCLUDES INTERSTATE 80 IN OHIO BETWEEN MILE MARKERS 0 AND 2.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
NORTHERN INDIANA .

&&

LAT...LON 4144 8461 4143 8469 4143 8480 4141 8480
      4140 8483 4155 8494 4165 8478
TIME...MOT...LOC 0341Z 302DEG 17KT 4151 8481 

HAIL...1.00IN
WIND...60MPH
 
$$

MARSILI
643 
WWUS53 KIWX 150352
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1152 PM EDT FRI AUG 14 2015

INC033-151-OHC171-150402-
/O.CAN.KIWX.SV.W.0097.000000T0000Z-150815T0415Z/
DE KALB IN-STEUBEN IN-WILLIAMS OH-
1152 PM EDT FRI AUG 14 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DE KALB...
SOUTHEASTERN STEUBEN AND SOUTHWESTERN WILLIAMS COUNTIES IS
CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.  HOWEVER GUSTY WINDS AND
HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM THROUGH 1215 AM 
EDT.

LAT...LON 4144 8461 4143 8469 4143 8480 4141 8480
      4140 8483 4155 8494 4165 8478
TIME...MOT...LOC 0345Z 326DEG 16KT 4147 8477 

$$

MARSILI

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 11:24 PM EDT, 1 minute earlier.

Area forecast discussion, Aug 14, 11:24 PM EDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1124 PM EDT FRI AUG 14 2015

.SYNOPSIS...
ISSUED AT 1122 PM EDT FRI AUG 14 2015

STORMS SHOULD GRADUALLY WEAKEN OVERNIGHT AS AN UPPER LEVEL
DISTURBANCE MOVES SOUTH. HIGH PRESSURE WILL BE OVER THE REGION
INTO TOMORROW. THIS WILL SET UP HOT AND HUMID CONDITIONS FOR THE
WEEKEND. LOW TEMPERATURES TONIGHT WILL RANGE FROM THE LOWER 60S IN
SOUTHEAST INDIANA TO THE MIDDLE 60S IN SOUTHERN MICHIGAN. HIGH
TEMPERATURES SATURDAY WILL BE IN THE UPPER 80S TO AROUND 90.

&&

.UPDATE...
ISSUED AT 1122 PM EDT FRI AUG 14 2015

AN UPPER LEVEL DISTURBANCE MOVING SOUTH HAS CAUSED STORMS TO
DEVELOP OVER FAR SOUTHERN LOWER MICHIGAN INTO NORTHERN INDIANA.
HIGHEST WIND GUSTS SHOULD BE FROM 40 MPH TO 50 MPH. THE STORMS
SHOULD WEAKEN OVERNIGHT AS CONDITIONS STABILIZE AND AS THE UPPER
LEVEL RIDGE BUILDS INTO THE AREA.

&&

.SHORT TERM...(THIS EVENING THROUGH SATURDAY)
ISSUED AT 316 PM EDT FRI AUG 14 2015

TAIL END OF SW WRAPPING UP ALG N SHORE OF LK HN
ENCOUNTERING A RATHER HOSTILE AIRMASS W/SRN EXTENT BASED ON 12Z RAOB
DEPICTION OF WARM AIR ALOFT CNTRD NR H8. AS SUCH AND IN REFLECTION
OF SWD DECAY OF EARLY MORNING ACTIVITY HIGHLY DOUBT GENERAL HIGHRES
CONSENSUS OF CONVN REDVLPG ACRS NRN IN/NW OH THIS AFTN ESP IN LIGHT
OF CURRENT CLD CONTAMINATION AND POOR MIDLVL FORCING. SECONDARY
FOLLOWING WK DISTURBANCE OVR NRN WI YIELDING NEW DVLPMNT FM UPR MI
WWD INTO NE WI. WHILE A PORTION OF THIS ACTIVITY COULD SURVIVE THE
TRIP SWD INTO SW MI/NW IN TWD MID EVENING...CHANCES LOOK DOUBTFUL
GIVEN STABILIZING PBL AND HAVE ELECTED DROP PRIOR MENTION.

ON SAT UPR RIDGE FOLDS EWD ACRS THE LAKES W/APPRECIABLE HGT RISES
ALOFT. WARM LYR ALOFT XPCD TO WARM FURTHER AND EFFECTIVELY CAP OFF
POTENTIAL AFTN CONVN TIED TO MAX HEATING ESP IN ABSENCE OF A DEEMED
EFFECTIVE FORCING MECHANISM. OTRWS BASED ON UPSTREAM TEMPS ALREADY
INTO THE UPR 80S-90 WILL BRIDGE MAX TEMPS HIGHER.

&&

.LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY)
ISSUED AT 316 PM EDT FRI AUG 14 2015

ACTIVE WEATHER PATTERN EXPECTED IN THE LONG TERM PERIOD...WITH
GENERALLY ABOVE NORMAL TEMPERATURES.

BROAD/LOW AMPLITUDE MID/UPPER RIDGING EXPECTED ACROSS THE EASTERN
HALF OF THE CONUS SATURDAY NIGHT INTO MONDAY...WITH SUBTLE/WEAK
CUTOFF UPPER LOW OVER THE LOWER OHIO VALLEY. WITH 850MB TEMPS NEAR
20C SUNDAY AND MAXIMUM INSOLATION/MIXING ANTICIPATED...CONTINUED
WITH THE TREND OF MAX TS ABOVE CONSENSUS BLEND GUIDANCE. CURRENT
FORECAST REFLECTS 89-91F FOR HIGHS SUNDAY. ALTHOUGH WEAK INFLUENCE
OF OHIO VALLEY CUTOFF LOW AND FAIRLY ROBUST LOW LVL LAPSE RATES
ACROSS THE LOCAL AREA...SUBSTANTIAL MID LVL CAP SHOULD LIMIT ANY
CONVECTIVE ACTIVITY...WITH DRY FCST CONTINUING SUNDAY THROUGH THE
DAY ON MONDAY.

SUBTLE UPPER HEIGHT FALLS ANTICIPATED ACROSS THE REGION MONDAY
AFTERNOON THROUGH TUESDAY NIGHT...WITH SFC FRONTAL BOUNDARY FROM
ATTENDANT NRN QUEBEC SFC LOW SETTLING SOUTH THROUGH THE GREAT LAKES
REGION. MAINTAINED TIMING OF POPS W/ PREVIOUS FCST...HOLDING OFF
UNTIL AFTER 18Z MONDAY. HOWEVER...MODEL TRENDS HAVE SLOWED/CURTAILED
THE SOUTHWARD PROGRESSION OF THIS BOUNDARY...SO POPS MAY NEED PUSHED
BACK FURTHER INTO MONDAY NIGHT. WEAKER/SLOWER BOUNDARY HANGING UP
NORTH OF THE AREA INTO TUESDAY...HELD ON WITH TEMPS A TOUCH WARMER
THAN YESTERDAY'S FORECAST...NEAR NORMAL FOR TUESDAY AND WEDNESDAY.

ATTENTION THEN TURNS TO PRECIP CHANCES WEDNESDAY AFTERNOON/NIGHT.
SHARP/DIGGING UPPER SHORTWAVE WILL TRACK FROM THE NRN TIER INTO THE
WRN GREAT LAKES BY WEDNESDAY AFTERNOON...AS STRONG 110 KT UPPER JET
ROUNDS THE BASE OF THIS TROF. RESULTANT DEEPENING SFC LOW ACROSS THE
GREAT LAKES WILL PUSH A STRONG FRONT EAST THROUGH THE AREA MONDAY
AFTERNOON AND EVENING. ALTHOUGH A BIT FAR OUT FOR
DETAILS...INCREASED SEVERE CHANCES MAY BE POSSIBLE DEPENDING ON
TIMING OF FROPA AND EVOLUTION OF STORMS...ALTHOUGH MID LEVEL LAPSE
RATES LOOK POOR AT THIS POINT. WILL DEFINITELY BE A FEATURE TO KEEP
AN EYE ON OVER THE NEXT SEVERAL DAYS.

AFTER SFC FRONT/UPPER TROF PASSES EAST OF THE AREA THURSDAY
MORNING...UPPER HEIGHTS QUICKLY RISE W/ SFC RIDGING BUILDING INTO
THE REGION. 850MB TEMPS RECOVER QUICKLY BY THE END OF NEXT
WEEK...WITH A PERIOD OF WELL ABOVE NORMAL TEMPS POSSIBLE LATE NEXT
WEEK THROUGH THE WEEKEND.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING)
ISSUED AT 807 PM EDT FRI AUG 14 2015

A COUPLE OF WEAK UPPER LEVEL TROUGHS WILL PROGRESS THROUGH THE
SOUTHERN GREAT LAKES REGION TONIGHT. THUNDERSTORMS HAVE BEEN MORE
WIDESPREAD ACROSS PORTIONS OF WISCONSIN AND LOWER MICHIGAN...AND
EXPECTING SOME OF THIS ACTIVITY...AT LEAST IN AN ISOLATED SENSE TO
CONTINUE TO BUILD SOUTHWARD ACROSS NORTHERN INDIANA THIS EVENING.
TRENDS WILL CONTINUE TO BE MONITORED BUT GIVEN EXPECTATION OF SOME
DIMINISHMENT IN COVERAGE AS BOUNDARY LAYER SLOWLY BECOMES MORE
STABLE...AND WEAK NATURE OF FORCING...WILL CONTINUE TO OMIT
SHRA/TSRA FROM 00Z TAFS FOR NOW. OTHERWISE...ISO-SCT SHOWERS
SHOULD DIMINISH DURING THE OVERNIGHT HOURS...WITH SOME POSSIBILITY
OF PATCHY FOG DEVELOPING. UPPER LEVEL RIDGE TO BUILD INTO THE
REGION ON SATURDAY...WHICH SHOULD LIMIT ANY AFTERNOON THUNDER
CHANCES TO ISOLD AT BEST. THUS...WILL CONTINUE WITH A DRY FORECAST
AT THIS TIME.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

UPDATE...SKIPPER
SYNOPSIS...LOTHAMER/SKIPPER
SHORT TERM...T
LONG TERM...NG
AVIATION...MARSILI

VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSNORTHERNINDIANA
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Aug 14, 10:33 PM EDT, 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1033 PM EDT FRI AUG 14 2015

INZ006>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-160245-
LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI-MARSHALL-FULTON IN-
KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-
WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-
HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-
ALLEN OH-
INCLUDING THE CITIES OF...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
1033 PM EDT FRI AUG 14 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH THE EARLY
PORTIONS OF THE OVERNIGHT HOURS...ESPECIALLY NORTH OF US ROUTE 6.
A FEW STORMS MAY PRODUCE ONE HALF INCH HAIL AND WIND GUSTS TO 50
MPH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS CHANCE OF THUNDERSTORMS MONDAY AFTERNOON INTO
TUESDAY...AND AGAIN WEDNESDAY AFTERNOON INTO THURSDAY. SEVERE
STORMS ARE NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

INZ003>005-160245-
LA PORTE-ST. JOSEPH IN-ELKHART-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN
1033 PM EDT FRI AUG 14 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA.

.DAY ONE...TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH THE EARLY
PORTIONS OF THE OVERNIGHT HOURS...ESPECIALLY NORTH OF US ROUTE 6.
A FEW STORMS MAY PRODUCE ONE HALF INCH HAIL AND WIND GUSTS TO 50
MPH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

MODERATE LEVELS OF OZONE ARE EXPECTED ON SATURDAY.

THERE IS A CHANCE OF THUNDERSTORMS MONDAY AFTERNOON INTO
TUESDAY...AND AGAIN WEDNESDAY AFTERNOON INTO THURSDAY. SEVERE
STORMS ARE NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-160245-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1033 PM EDT FRI AUG 14 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL END SHORTLY AFTER MIDNIGHT. A FEW STORMS MAY
PRODUCE WIND GUSTS IN EXCESS OF 40 KNOTS AND SOME SMALL HAIL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A CHANCE OF THUNDERSTORMS MONDAY AFTERNOON THROUGH
TUESDAY. SEVERE STORMS ARE NOT EXPECTED AT THIS TIME.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

In the hours before

Local storm report, Aug 14, 10:27 PM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1027 PM EDT FRI AUG 14 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 PM     TSTM WND GST     SAINT JOSEPH            42.11N  86.48W
08/14/2015  E50 MPH          BERRIEN            MI   PUBLIC

            ESTIMATED AT 45-50MPH

&&

LOTHAMER
Local storm report, Aug 14, 10:37 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1037 PM EDT FRI AUG 14 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1036 PM     TSTM WND GST     3 N DOWAGIAC            42.03N  86.11W
08/14/2015  E50 MPH          CASS               MI   TRAINED SPOTTER

            NUMEROUS SMALL BRANCHES DOWN ON THE NORTH SIDE OF
            DOWAGIAC

&&

SKIPPER
Special weather statement, Aug 14, 10:40 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1040 PM EDT FRI AUG 14 2015

OHZ002-150330-
FULTON-
1040 PM EDT FRI AUG 14 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN FULTON
COUNTY...

AT 1039 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR BLISSFIELD TO NEAR WAUSEON...AND MOVING EAST AT
25 MPH.

WIND GUSTS UP TO 50 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
WAUSEON...SWANTON...DELTA...METAMORA...LYONS...OTTOKEE...WINAMEG...
BRAILEY...SEWARD...ASSUMPTION AND TEDROW.

THIS INCLUDES INTERSTATE 80 IN OHIO BETWEEN MILE MARKERS 31 AND 48.

SEEK SHELTER UNTIL THIS STORM HAS PASSED.

&&

LAT...LON 4149 8388 4149 8395 4154 8428 4171 8409
      4172 8388
TIME...MOT...LOC 0239Z 269DEG 21KT 4186 8394 4158 8422

MARSILI
Special weather statement, Aug 14, 10:43 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1043 PM EDT FRI AUG 14 2015

INZ007-MIZ080-081-OHZ001-002-004-005-150330-
STEUBEN-HILLSDALE-BRANCH-HENRY-FULTON-DEFIANCE-WILLIAMS-
1043 PM EDT FRI AUG 14 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN STEUBEN...
SOUTHEASTERN BRANCH...SOUTHWESTERN HILLSDALE...WILLIAMS...
SOUTHWESTERN FULTON...NORTHWESTERN HENRY AND NORTHEASTERN DEFIANCE
COUNTIES...

AT 1043 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR FREMONT TO NEAR ARCHBOLD...AND MOVING SOUTHEAST
AT 20 MPH.

WINDS IN EXCESS OF 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
BRYAN...ARCHBOLD...MONTPELIER...FREMONT...WEST UNITY...HAMILTON...
PIONEER...STRYKER...EDON...HOLIDAY CITY...COLUMBIA...WEST
JEFFERSON...RAY...PULASKI...BURLINGTON...CALIFORNIA...CAMDEN...
MONTGOMERY...CLEAR LAKE AND YORK.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 69 IN MICHIGAN BETWEEN MILE MARKERS 1 AND 2.
 INTERSTATE 80 IN INDIANA BETWEEN MILE MARKERS 145 AND 156.
 INTERSTATE 80 IN OHIO BETWEEN MILE MARKERS 0 AND 28.

SEEK SHELTER UNTIL THESE STORMS HAVE PASSED.

&&

LAT...LON 4152 8480 4153 8480 4153 8485 4156 8496
      4184 8500 4160 8426 4135 8422
TIME...MOT...LOC 0243Z 333DEG 18KT 4178 8501 4157 8430

MARSILI
Special weather statement, Aug 14, 10:48 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1048 PM EDT FRI AUG 14 2015

INZ004>006-MIZ077>080-150315-
ST. JOSEPH-LAGRANGE-ELKHART-BRANCH-BERRIEN-ST. JOSEPH-CASS-
1048 PM EDT FRI AUG 14 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT ELKHART...WESTERN
LAGRANGE...NORTHEASTERN ST. JOSEPH...WEST CENTRAL BRANCH...ST.
JOSEPH...CASS AND SOUTHEASTERN BERRIEN COUNTIES...

AT 1047 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR THREE RIVERS TO 7 MILES NORTHEAST OF SIMONTON
LAKE TO NEAR GRANGER...AND MOVING SOUTHEAST AT 45 MPH.

WIND GUSTS UP TO 50 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
ELKHART...GOSHEN...NILES...STURGIS...THREE RIVERS...DOWAGIAC...
LAGRANGE...GRANGER...SIMONTON LAKE...DUNLAP...MIDDLEBURY...BRONSON...
CONSTANTINE...CASSOPOLIS...BRISTOL...WHITE PIGEON...CENTREVILLE...
EDWARDSBURG...MARCELLUS AND MILLERSBURG.

THIS INCLUDES INTERSTATE 80 IN INDIANA BETWEEN MILE MARKERS 83 AND
126.

SEEK SHELTER UNTIL THESE STORMS HAVE PASSED.

&&

LAT...LON 4207 8570 4188 8517 4160 8546 4152 8560
      4152 8565 4149 8566 4145 8573 4187 8637
      4198 8606 4207 8600
TIME...MOT...LOC 0247Z 305DEG 46KT 4202 8567 4183 8589 4170 8614

MARSILI
Special weather statement, Aug 14, 11:06 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1106 PM EDT FRI AUG 14 2015

INZ007-150330-
STEUBEN-
1106 PM EDT FRI AUG 14 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN STEUBEN COUNTY...

AT 1105 PM EDT...A STRONG THUNDERSTORM WAS NEAR ANGOLA...MOVING SOUTH
AT 15 MPH.

WINDS IN EXCESS OF 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
ANGOLA...GOLDEN LAKE...LAKE JAMES...CROOKED LAKE...NEVADA MILLS AND
LAKE GAUGE.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 69 IN INDIANA BETWEEN MILE MARKERS 346 AND 354.
 INTERSTATE 80 IN INDIANA BETWEEN MILE MARKERS 138 AND 142.

SEEK SHELTER UNTIL THIS STORM HAS PASSED.

&&

LAT...LON 4163 8497 4160 8507 4174 8515 4176 8508
      4176 8502
TIME...MOT...LOC 0305Z 338DEG 11KT 4172 8506

MARSILI

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 14, 8:41 PM EDTSpecial Weather StatementIWXHenry49 min
Aug 14, 10:40 PM EDTSpecial Weather StatementIWXFulton50 min
Aug 14, 10:43 PM EDTSpecial Weather StatementIWXWilliams47 min
Aug 14, 11:34 PM EDTSpecial Weather StatementIWXDefiance, Henry, Paulding, Putnam26 min
Aug 15, 12:07 AM EDTSpecial Weather StatementIWXAllen, Putnam, Van Wert53 min
Aug 14, 9:35 PM EDTSpecial Marine WarningIWX85 min
Aug 14, 10:48 PM EDTSpecial Weather StatementIWXElkhart, LaGrange27 min
Aug 14, 11:06 PM EDTSpecial Weather StatementIWXSteuben24 min
Aug 14, 11:29 PM EDTSpecial Weather StatementIWXFulton, Kosciusko, Marshall, Pulaski, Starke46 min
Aug 15, 5:21 PM EDTSevere Thunderstorm WarningIWXWhite39 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2015Severe Thunderstorm Warnings in Ohio, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.